Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at May 11, 2014, 10:29 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 10:29 AM CDT (15:29 UTC)
- Expired
- May 11, 2014, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS74 KLCH 111529 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1029 AM CDT SUN MAY 11 2014 ...FRESH SOUTHERLY WINDS THIS AFTERNOON... .LARGE DIFFERENCES-IN-PRESSURE SEPARATE THE BERMUDA HIGH PRESSURE SYSTEM FROM LOWER PRESSURE ACROSS TEXAS. FRESH SOUTHERLY WINDS ARE THE RESULT. LAZ041>045-052>055-073-074-TXZ215-216-112300- /O.NEW.KLCH.WI.Y.0017.140511T1529Z-140511T2300Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 1029 AM CDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...SOUTHEAST 20 MPH WITH GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 11, 7:12 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 11, 7:12 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 712 AM CDT SUN MAY 11 2014 .DISCUSSION... FOR THE 12Z TAF PACKAGE. && .AVIATION... MVFR CIGS PREVAILING AT KBPT AND KLCH THIS MORNING. MVFR VSBYS WITH TEMPO IFR CIGS AT KARA AND KLFT...AND IFR CIGS AT KAEX. LATEST MODEL TIME HEIGHTS/NUMERICAL MOS SUGGESTING MVFR WILL PERSIST THROUGH THE FCST PERIOD AT KBPT AND KLCH...WHILE VFR IS EXPECTED TO DEVELOP LATE MORNING AT THE REMAINING TERMINALS. ISOLATED TO SCATTERED SHOWERS THIS MORNING...WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS MAINLY CENTRAL LOUISIANA. DUE TO LIMITED COVERAGE AND SPATIAL/TEMPORAL UNCERTAINTY...INSERTED VCSH AT THE COASTAL SITES AND VCTS AT KAEX IN LIEU OF PROB OR TEMPO GROUPS. SOUTHEAST WINDS ARE ALSO FORECAST TO INCREASE AND BECOME GUSTY LATER THIS MORNING. CIGS ARE EXPECTED TO REDEVELOP TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA...WHERE A BLEND OF LATEST GUIDANCE AND PERSISTENCE WAS USED. && .PREV DISCUSSION... /ISSUED 532 AM CDT SUN MAY 11 2014/ SYNOPSIS... LATEST UA/WV ANALYSIS SHOWS GENERALLY ZONAL FLOW ALOFT OVER THE REGION WITH A DISTURBANCE CROSSING THE NRN GULF...WHILE FURTHER UPSTREAM A TROF OF LOW PRES IS DIGGING ACRS THE INTERMOUNTAIN WEST. WV IMAGERY DEPICTS DRIER AIR ALOFT FILTERING OVER THE REGION ON THE BACKSIDE OF THE AFOREMENTIONED GULF DISTURBANCE. ANOTHER WARM AND MUGGY NIGHT ON HAND AS GULF MOISTURE CONTINUES TO STREAM OVER THE AREA ON LT SLY BREEZES. THIS IS RESULTING IN MOSTLY CLOUDY TO CLOUDY SKIES ACRS THE AREA WHICH HAS HELD TEMPS ABOUT 4 TO 8 DEGREES WARMER THAN EARLY YESTERDAY MORNING WITH TEMPERATURES RUNNING IN THE MIDDLE 70S AT MOST LOCATIONS. KLCH RADAR SHOWS JUST SOME ISOLATED VERY LT SHOWERS STREAMING INLAND ACRS SE TX. DISCUSSION... THE N GULF DISTURBANCE WILL CONTINUE TO MOVE EAST TODAY...ALTHOUGH THE COMBINATION OF THIS FEATURE WITH DAYTIME HEATING AND ABUNDANT MOISTURE BELOW 700 MB SHOULD BE ENOUGH TO PRODUCE SOME ISO TO SCT SHOWERS AND TSTMS ACRS THE AREA. THIS ACTIVITY WILL DIMINISH DURING THE EVENING...WITH ANOTHER WARM MUGGY AND MOSTLY CLOUDY NIGHT EXPECTED TONIGHT. HIGHS TODAY WILL CLIMB INTO THE MIDDLE AND UPPER 80S WITH LOWS TONIGHT IN THE LOWER TO MIDDLE 70S. THE TROF OVER THE WRN CONUS WILL CONTINUE TO DROP SOUTHEAST TODAY...GRADUALLY SLOWING AS IT CROSSES THE ROCKIES ON MONDAY. DEEPENING SLY FLOW IN ADVANCE OF THE TROF WILL BRING ABUNDANT MOISTURE OVER THE REGION WITH PRECIP WATER VALUES CLIMBING TO BETWEEN 1.8 AND 2.0 INCHES MONDAY INTO TUESDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCT ON MONDAY AS THE CAP ERODES AND LIFT INCREASES OVER THE AREA...WITH THE HIGHEST CHCS ACRS OUR NWRN ZONES. MODEL GUIDANCE CONTINUES TO SHOW A LITTLE BETTER AGREEMENT ON TIMING THIS SYSTEM...WITH THE GFS NOW GETTING MORE IN LINE WITH THE ECMWF WHICH HAS SHOWN THE BEST CONTINUITY THE PAST FEW RUNS. BOTH MODELS SHOW THE UPPER TROF MOVING EAST ACRS THE SRN PLAINS TUESDAY...THEN OVER THE LOWER MS VALLEY WEDNESDAY. SFC LOW PRES DEVELOPING ON THE FORWARD SIDE OF THE TROF MONDAY WILL LIFT NE THROUGH TUESDAY DRAGGING A COLD FRONT ACRS TX. GIVEN THE IMPROVEMENT IN MODEL AGREEMENT...IT NOW LOOKS LIKE THE FRONT SHOULD ENTER OUR WRN ZONES TUESDAY AFTN...THEN CROSS THE CWA DURING THE EVENING AND OVERNIGHT HOURS TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY TUESDAY AS THE FRONT APPROACHES THE AREA...AND HAVE RAISED POPS TO LIKELY ACRS SE TX INTO WRN LA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY NIGHT WITH THE FROPA...BUT CHANCES ARE EXPECTED TO BE HIGHEST ALONG THE NRN TIER OF PARISHES AS BEST DYNAMICS SHIFT NORTH OF THE AREA. WITH HIGH MOISTURE CONTENT OVER THE AREA...SOME STORMS TUESDAY AND TUESDAY NIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WITH AMOUNTS OF UP TO 1 TO 2 INCHES ACRS PORTIONS OF SE TX. A LOW CHC OF RAIN WILL CONTINUE INTO WEDNESDAY...GRADUALLY DIMINISHING WITH THE PASSAGE OF THE UPPER TROF AXIS. DRIER AND COOLER WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. UNSEASONABLY COOL TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOWS IN THE 50S AND HIGHS IN THE 70S. A GRADUAL WARMING TREND WILL DEVELOP GOING INTO NEXT WEEKEND AS HIGH PRES MOVES EAST OF THE AREA. MARINE... MODT SLY WINDS WILL PREVAIL THROUGH TUESDAY AS HIGH PRES REMAINS EAST OF THE COASTAL WATERS WITH LOWER PRESSURE OVER THE PLAINS. MARGINAL EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE AT TIMES THE NEXT COUPLE OF DAYS. A COLD FRONT WILL ENTER THE WESTERN COASTAL WATERS TUESDAY NIGHT EXITING THE EASTERN COASTAL ZONES WEDNESDAY MORNING WITH MODERATE TO STRONG NORTHERLY WINDS DEVELOPING IN ITS WAKE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 73 86 72 / 20 10 30 30 KBPT 86 74 84 73 / 20 10 30 40 KAEX 88 71 88 70 / 30 20 40 30 KLFT 85 73 86 71 / 30 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24 AVIATION...13
Hazardous weather outlook, May 11, 5:56 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 AM CDT SUN MAY 11 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 556 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY...WITH ACTIVITY MORE SCATTERED ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA BECOMING MORE ISOLATED ACROSS SOUTHEAST TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION TUESDAY INTO WEDNESDAY...USHERING A COLD FRONT ACROSS THE AREA TUESDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AHEAD OF THE UPPER LEVEL TROUGH. SHOWERS AND THUNDERSTORMS WILL INCREASE ON TUESDAY AND TUESDAY NIGHT AS THE UPPER TROUGH AND COLD FRONT MOVE INTO THE AREA. WITH ABUNDANT MOISTURE OVER THE REGION...SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH RAIN AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE ACROSS PORTIONS OF SOUTHEAST TEXAS INTO WESTERN LOUISIANA. WIDESPREAD OR SIGNIFICANT FLOODING IS NOT EXPECTED...ESPECIALLY GIVEN THE DRY CONDITIONS ACROSS THE AREA. HOWEVER...LOCALIZED FLOODING COULD BE POSSIBLE WHERE STORMS WITH HIGH RAIN RATES OR TRAINING STORMS OCCUR. IN ADDITION...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 556 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH TONIGHT. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA BUT BRIEF PERIODS OF EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE SOUTHERLY WINDS WILL PERSIST THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT MONDAY THROUGH TUESDAY NIGHT. SOME STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO 1 NM OR LESS. RAIN CHANCES WILL DECREASE ON WEDNESDAY...WITH MODERATE TO STRONG OFFSHORE WINDS DEVELOPING BEHIND THE FRONT. EXERCISE CAUTION OR LOW END ADVISORY CONDITIONS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:03 PM CDT | Special Weather Statement | LCH | Avoyelles, Saint Martin | 87 min |
| May 11, 5:48 PM CDT | Special Weather Statement | LCH | Saint Landry | 27 min |
| May 11, 6:23 PM CDT | Special Weather Statement | LCH | Saint Landry | 67 min |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.